On the Axial Symmetric Contact Problem Involving Elastic Hollow Spheres

[+] Author and Article Information
Y. P. Chiu

SKF Industries, Research Laboratory, King of Prussia, Pa.

J. of Lubrication Tech 97(3), 526-531 (Jul 01, 1975) (6 pages) doi:10.1115/1.3452660 History: Received June 24, 1974; Online October 18, 2010


An approximate solution is given for the contact problem of an elastic hollow sphere indenting a solid sphere or cup with axial symmetry. The elastic deflection, maximum stress and contact radius are graphically presented as functions of a dimensionless load using hollowness ratios as parameter for the particular case that the two contacting bodies are of the same material. The numerical results include the Hertz theory as a limiting case for small hollowness ratio.

Copyright © 1975 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In